A 28-year-old female asked:
28yo fem w/ depression, anxiety. zoloft for ~10 yrs, 50mg then 75. added welbutrin. zoloft quit helping, tried lexapro (escitalopram). big weight gain. rec new drug?
3 doctor answers • 4 doctors weighed in
Psychiatry 24 years experience
Antidepressants best: Another antidepressant, possibly snri like Effexor (venlafaxine) may be more helpful at this time. Add ons such as gaba- calm and natural anxiety aids can help. They do cause weight gain usually. Therapy is always an important treatment modality for depression and anxiety, don't think it is not helpful!
4.3k viewsReviewed >2 years ago
Addiction Medicine 53 years experience
See ur psychiatrist.: Your zoloft dose is modest. Have you tried increasing the dose before adding wellbutrin (bupropion)? What are the doses of wellbutrin (bupropion) and lexapro? If you are concerned about weight gain and if wellbutrin (bupropion) works, ditch zoloft and Lexapro but the dose of wellbutrin (bupropion) has to be adequate for it to work. Discuss this with your psychiatrist.
4.3k viewsAnswered >2 years ago
Clinical Psychology 42 years experience
DEPRESSION: It is important to find the correct combination of medications with your Psychiatrist. But medications alone are not sufficient because they do not teach you coping mechanisms for stress. Psychotherapy with a Clinical Psychologist can help you find ways to handle stress that will help your medications to work better. It is time well well-spent to invest in well-being.
132 viewsAnswered Oct 13, 2019
A 27-year-old member asked:
Could excessive weight gain during pregnancy increase childhood obesity risk?
2 doctor answers • 2 doctors weighed in
Specializes in Preventive Medicine
Yes: Surprisingly, a new study revealed that moms who gained excessive amounts during their pregnancies tended to have children who battled their own obesity issues. The causes were unclear, but, of course, genetics did seem to play a contributing role. The take-home message? Childhood obesity does start before birth.
6.7k viewsAnswered >2 years ago
A 41-year-old member asked:
Will the excess skin removed after weight loss surgery?
3 doctor answers • 3 doctors weighed in
Integrative Medicine 34 years experience
Yes: Yes the excess skin is removed after weight loss, we also try complex decongestive therapy - bandaging with multiple layers and foam bandages and if this not resorb and tonify the areas that are saggy then yes the surgery helps.
6.3k viewsAnswered >2 years ago
A 44-year-old member asked:
How can I reduce body weight which help in reducing the osteoarthritis knee pains?
3 doctor answers • 5 doctors weighed in
Pediatrics 33 years experience
Swim, bike, eat less: A person's back, hips, knees, and ankles take on a lot of stress when he carries a heavy backpack or gains 50-100 pounds in weight. Obesity can worsen joint problems such as pain, swelling, difficulty walking, or trouble climbing stairs. Even if the original cause of the joint problems were from other diseases or injuries, the heavier a person is, the more wear and tear the joints have to endure.
6.2k viewsReviewed >2 years ago
A 39-year-old female asked:
Can antidepressants such as Zoloft and wellbutrin (bupropion) cause a flare up of ulcerative colitis?
2 doctor answers • 10 doctors weighed in
Psychiatry 42 years experience
5.7k viewsReviewed >2 years ago
A 29-year-old male asked:
I have a uric acid level of 8.6. I don't want to start allupurinol. Is there some herbal option.I'm 29 yrs old male.Im also on Prozac (fluoxetine) for anxiety?
2 doctor answers • 6 doctors weighed in
General Surgery 56 years experience
Unlikely to help: If you do not want medication , try not eat too much meat especially red meat , shell fish, avoid alcohol and drink plenty of water. Elevated uric acid is a bad metabolic disease not just painful gout, it will damage blood vessels including coronaries, best advice take medication.
5.7k viewsReviewed May 02, 2019
Last updated Oct 13, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.